MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Model Number EC45A
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
The ethicon articulating endoscopic linear cutter (ref ec45a) would not fire a staple load during the procedure and there was some difficultly reopening the stapler to remove from the patient.After removal, this was attempted with a second stapler (same product, same lot number - 694d40).The same issue occurred with the second stapler.Manufacturer response for staple, implantable, echelon endopath (per site reporter).Unknown; all devices with same lot number were taken by ethicon rep.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC
475 calle c
guaynabo PR 00969
MDR Report Key25374218
Report Number25374218
Device Sequence Number21496461
Product Code GDW
UDI-Device Identifier10705036001676
UDI-Public(01)10705036001676
Combination Product (Y/N)N
Initial Reporter StateNC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/26/2026
Report Date (Section F) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC45A
Device Catalogue NumberEC45A
Device Lot Number694D40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer06/03/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/03/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Date Report Sent to FDA05/26/2026